Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 10, 2021Clarke County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 10, 2021, 1:00 PM CDT for Clarke County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 1:00 PM CDT (18:00 UTC)
Expired
Jul 10, 2021, 1:45 PM CDT
In force
45 min
Issued by
NWS Mobile, AL

County Clarke County, AL

The radar

The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 6.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

039 
WWUS84 KMOB 101800
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
100 PM CDT Sat Jul 10 2021
 
ALZ052-053-101845-
Clarke AL-Washington AL-
100 PM CDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON AND NORTHERN CLARKE COUNTIES UNTIL 145 PM
CDT...

At 1259 PM CDT, the strong thunderstorm was located 7 miles northeast
of Saint Stephens, or 9 miles northwest of Jackson, moving northeast
at 25 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Jackson, Grove Hill, Saint Stephens, Leroy, Whatley and Fulton. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3146 8795 3159 8812 3193 8791 3173 8759
TIME...MOT...LOC 1759Z 222DEG 20KT 3162 8796 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:37 AM CDT, 6 hours 23 minutes earlier.

Area forecast discussion, Jul 10, 6:37 AM CDT, 6 hours 23 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
637 AM CDT Sat Jul 10 2021

.NEAR TERM UPDATE /Now Through Sunday/...Subtle weakness in upper
level ridging resides over the southeastern U.S. today as an upper
level trough slowly makes its way southeast into the ArkLaTex region
by Sunday, stretching northeastward towards the Great Lakes region.
Weak disturbances associated with this trough will round its base,
helping in providing a source of lift over our region during the day
today, and particularly on Sunday afternoon into evening as the
trough is closer in proximity. At the surface, we continue to have
the nose of a surface high pressure centered over the southwestern
Atlantic stretch into the southeastern U.S. keeping most of the CWA
embedded within southerly to southwesterly low to mid-level flow.
This will help to continue to advect in a moist low to mid level
airmass off the Gulf of Mexico. At the same time, modest westerly to
northwesterly flow above 500mb will help to bring in drier air aloft
and persist through Sunday.

An isolate shower or two linger across the CWA this morning, and
should remain that way through at least mid morning. As we head into
this afternoon, scattered showers and thunderstorms should begin
developing over the region, particularly across southeastern MS into
far southwestern AL. This activity should increase in coverage by
mid to late afternoon, and given overnight model guidance suggesting
better coverage I have opted to add in an area of likely PoPs across
southeastern MS, southwestern AL into the interior of the FL
panhandle this package. Despite the aforementioned drier air aloft
being advected in above 500mb, rich sfc-500mb moisture content will
help maintain high PWATs in the 1.7 to 1.9 inch range. Likewise,
steep low level lapse rates will develop along with high SBCAPE and
MLCAPE values upwards of 3,500/2,500j/kg respectively. With at least
subtle forcing in association with the aforementioned weak
disturbances rounding the base of the upper level trough, this
should be adequate for scattered to numerous showers and
thunderstorms during the afternoon into early evening hours today.
The caveat to this may be the drier air aloft, although this doesn't
appear to be robust enough to serve as a significant limiter to
convection. Showers and storms will be efficient rainfall producers
once again, with isolated areas of flash flooding possible under any
heavier slow moving thunderstorms. Additionally, with the
introduction of some dry air aloft, wet microburst potential may
become isolated with DCAPE values approaching 700j/kg.

With loss of daytime heating, storm coverage should greatly diminish
through tonight. Expect a similar evolution in convection to occur
Sunday, although coverage may be greater given closer proximity to
the parent trough. Overall thermodynamic/kinematic environment
remains relatively unchanged from the previous day, with perhaps
even a little more moisture throughout the column to work with.
Given this, have likely PoPs covering the entire CWA for Sunday
afternoon into early evening. Once again, heavy rainfall with
showers and storms is likely and a chance for isolated areas of
flash flooding remains Sunday.

Temperatures generally remain close to a persistence forecast of the
last couple days, with highs in the middle to upper 80's and perhaps
an isolated 90 degree reading here and there today and Sunday. Lows
will be in the lower to middle 70's for most locations, with perhaps
an upper 70's reading along the coast. A MODERATE risk of rip
currents remains in effect throughout the period. MM/25

&&

.AVIATION...
12Z issuance...VFR ceiling and visibility prevail for the region
this morning, and should remain that way through the rest of today
into tonight. Scattered to at times possibly numerous
thunderstorms will develop this afternoon into early evening,
posing the chance for reduction in ceilings and visibility to
MVFR category and perhaps IFR category under the heaviest
convection. Winds remain generally southwesterly to at times westerly
at 5 to 10kts.

&&

.PREV DISCUSSION... /issued 404 AM CDT Sat Jul 10 2021/

NEAR TERM UPDATE /Now Through Sunday/...Subtle weakness in upper
level ridging resides over the southeastern U.S. today as an upper
level trough slowly makes its way southeast into the ArkLaTex region
by Sunday, stretching northeastward towards the Great Lakes region.
Weak disturbances associated with this trough will round its base,
helping in providing a source of lift over our region during the day
today, and particularly on Sunday afternoon into evening as the
trough is closer in proximity. At the surface, we continue to have
the nose of a surface high pressure centered over the southwestern
Atlantic stretch into the southeastern U.S. keeping most of the CWA
embedded within southerly to southwesterly low to mid-level flow.
This will help to continue to advect in a moist low to mid level
airmass off the Gulf of Mexico. At the same time, modest westerly to
northwesterly flow above 500mb will help to bring in drier air aloft
and persist through Sunday.

An isolate shower or two linger across the CWA this morning, and
should remain that way through at least mid morning. As we head into
this afternoon, scattered showers and thunderstorms should begin
developing over the region, particularly across southeastern MS into
far southwestern AL. This activity should increase in coverage by
mid to late afternoon, and given overnight model guidance suggesting
better coverage I have opted to add in an area of likely PoPs across
southeastern MS, southwestern AL into the interior of the FL
panhandle this package. Despite the aforementioned drier air aloft
being advected in above 500mb, rich sfc-500mb moisture content will
help maintain high PWATs in the 1.7 to 1.9 inch range. Likewise,
steep low level lapse rates will develop along with high SBCAPE and
MLCAPE values upwards of 3,500/2,500j/kg respectively. With at least
subtle forcing in association with the aforementioned weak
disturbances rounding the base of the upper level trough, this
should be adequate for scattered to numerous showers and
thunderstorms during the afternoon into early evening hours today.
The caveat to this may be the drier air aloft, although this doesn't
appear to be robust enough to serve as a significant limiter to
convection. Showers and storms will be efficient rainfall producers
once again, with isolated areas of flash flooding possible under any
heavier slow moving thunderstorms. Additionally, with the
introduction of some dry air aloft, wet microburst potential may
become isolated with DCAPE values approaching 700j/kg.

With loss of daytime heating, storm coverage should greatly diminish
through tonight. Expect a similar evolution in convection to occur
Sunday, although coverage may be greater given closer proximity to
the parent trough. Overall thermodynamic/kinematic environment
remains relatively unchanged from the previous day, with perhaps
even a little more moisture throughout the column to work with.
Given this, have likely PoPs covering the entire CWA for Sunday
afternoon into early evening. Once again, heavy rainfall with
showers and storms is likely and a chance for isolated areas of
flash flooding remains Sunday.

Temperatures generally remain close to a persistence forecast of the
last couple days, with highs in the middle to upper 80's and perhaps
an isolated 90 degree reading here and there today and Sunday. Lows
will be in the lower to middle 70's for most locations, with perhaps
an upper 70's reading along the coast. A MODERATE risk of rip
currents remains in effect throughout the period. MM/25

SHORT TERM /Sunday night Through Monday night/...An upper
trough will try to dig southward, however it will be blocked by a
building ridge over the western Atlantic. At the sfc, southerly
flow will continue with precipitable water values of 1.7 to 1.9
inches. This will result in a typical summertime diurnal
convective pattern with scattered to numerous showers and
thunderstorms during the day and isolated coverage overnight.
Highs on Monday will be in the upper 80s. Lows remain very muggy,
in the low to mid 70s inland to mid and upper 70s along the
coast. /13

EXTENDED TERM /Tuesday Through Friday/...A summer time pattern can be
expected throughout the period as an upper level ridge over the
western Atlantic extends across the region. A similar situation
persists at the surface with a high pressure over the western
Atlantic extending across the southeast and northern Gulf.
Southeasterly flow will at the surface will keep sufficient moisture
in place with PWAT's ranging between 1.7 and 2.1 inches. Scattered
showers and thunderstorms can be expected each day with the
exception of Tuesday which has likely rain chances (due to a lifting
upper level trough to our west). Storms are expected to follow the
sea and land breeze cycle where convection forms offshore early in
the early morning and transitions inland during the afternoon. With
sufficient instability, a few strong storms cannot be ruled out

Temperatures start to heat up in the extended as the high pressure
builds in. Daytime highs will reach into the upper 80s to lower 90s,
with a few localized areas potentially seeing mid 90s later in the
week. Heat indices generally range from 98 to 102F. Overnight lows
dip into the lower 70s inland with mid to upper 70s along the
coast. /14

MARINE...A light to occasionally moderate onshore flow
persists through midweek. Seas remain steady around 2 feet through
Sunday, building slightly into the early part of next week.
Scattered showers and thunderstorms remain possible over the marine
area through the period. Lightning, gusty winds, and locally higher
seas will accompany any stronger storms. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 10, 11:56 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1156 AM CDT Sat Jul 10 2021

MSZ067-075-076-079-101745-
Perry MS-Greene MS-Wayne MS-George MS-
1156 AM CDT Sat Jul 10 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN GEORGE...PERRY...SOUTHWESTERN WAYNE AND WESTERN GREENE
COUNTIES UNTIL 1245 PM CDT...

At 1155 AM CDT, the strong thunderstorms were located 6 miles
northwest of New Augusta, or 10 miles southeast of Petal, moving
east at 15 mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Richton, Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3143 8915 3143 8894 3150 8894 3154 8878
      3089 8877 3095 8914 3100 8914
TIME...MOT...LOC 1655Z 262DEG 12KT 3128 8910
Special weather statement, Jul 10, 12:12 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
1212 PM CDT Sat Jul 10 2021

MSZ075-078-079-101800-
Stone MS-Perry MS-George MS-
1212 PM CDT Sat Jul 10 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN GEORGE...SOUTHWESTERN PERRY AND STONE COUNTIES UNTIL
100 PM CDT...

At 1211 PM CDT, the strong thunderstorms were located 5 miles west
of Wiggins, moving southeast at 15 mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3084 8934 3091 8926 3091 8914 3097 8914
      3089 8876 3073 8879 3074 8888 3068 8889
      3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 1711Z 304DEG 12KT 3085 8923
Special weather statement, Jul 10, 12:21 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
1221 PM CDT Sat Jul 10 2021

ALZ059-FLZ201-203-204-101800-
Escambia AL-Escambia Inland FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
1221 PM CDT Sat Jul 10 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL ESCAMBIA...CENTRAL SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 100 PM CDT...

At 1221 PM CDT, the strong thunderstorms were located 6 miles
northwest of Point Baker, or 8 miles north of Pace, moving east at
15 mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Pace, Milton, Century, Flomaton, Bagdad, Jay, Pollard, Pea Ridge,
Bratt, Roeville, Floridatown and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3098 8753 3114 8716 3060 8680 3058 8694
      3058 8699 3060 8702 3059 8703 3058 8701
      3056 8714
TIME...MOT...LOC 1721Z 261DEG 12KT 3073 8715
Special weather statement, Jul 10, 12:32 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1232 PM CDT Sat Jul 10 2021

ALZ052-MSZ076-079-101815-
Washington AL-Greene MS-George MS-
1232 PM CDT Sat Jul 10 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN WASHINGTON...GEORGE AND GREENE COUNTIES UNTIL 115 PM
CDT...

At 1231 PM CDT, the strong thunderstorms were located near McLain,
or 17 miles northwest of Lucedale, moving southeast at 25 mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Lucedale and Leakesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3136 8878 3130 8839 3111 8840 3111 8843
      3074 8841 3074 8847 3086 8877
TIME...MOT...LOC 1731Z 297DEG 23KT 3106 8884
Special weather statement, Jul 10, 12:56 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1256 PM CDT Sat Jul 10 2021

MSZ075-078-079-101830-
Stone MS-Perry MS-George MS-
1256 PM CDT Sat Jul 10 2021

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES
UNTIL 130 PM CDT...

At 1255 PM CDT, the strong thunderstorms were located 5 miles east
of Wiggins, moving southeast at 15 mph.

Wind gusts of up to 40 mph will be possible with these storms.

Locations impacted include...
Perkinston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3098 8891 3074 8841 3074 8888 3068 8889
      3068 8911 3082 8918
TIME...MOT...LOC 1755Z 296DEG 11KT 3083 8905
Special weather statement, Jul 10, 1:00 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
100 PM CDT Sat Jul 10 2021

ALZ052-053-101845-
Clarke AL-Washington AL-
100 PM CDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN WASHINGTON AND NORTHERN CLARKE COUNTIES UNTIL 145 PM
CDT...

At 1259 PM CDT, the strong thunderstorm was located 7 miles northeast
of Saint Stephens, or 9 miles northwest of Jackson, moving northeast
at 25 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Jackson, Grove Hill, Saint Stephens, Leroy, Whatley and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3146 8795 3159 8812 3193 8791 3173 8759
TIME...MOT...LOC 1759Z 222DEG 20KT 3162 8796

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:25 AM CDTSpecial Marine WarningMOB23 min
Jul 10, 11:28 AM CDTSpecial Weather StatementMOBBaldwin47 min
Jul 10, 12:21 PM CDTSpecial Weather StatementMOBEscambia39 min
Jul 10, 11:56 AM CDTSpecial Weather StatementMOBPerry49 min
Jul 10, 12:12 PM CDTSpecial Weather StatementMOBStone48 min
Jul 10, 12:32 PM CDTSpecial Weather StatementMOBGeorge, Greene43 min
Jul 10, 12:38 PM CDTAreal Flood AdvisoryMOBStone82 min
Jul 10, 12:56 PM CDTSpecial Weather StatementMOBStone34 min
Jul 10, 1:14 PM CDTSpecial Weather StatementMOBGeorge46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.